Stevens Johnson Syndrome - Toxic Epidermal Necrolysis Induced by A Combination of Lamotrigine and Valproic Acid: A Case Report


Oflaz S., Kalkan H. S. , Gokce E., Karsidag C., Gurel M. S.

KLINIK PSIKOFARMAKOLOJI BULTENI-BULLETIN OF CLINICAL PSYCHOPHARMACOLOGY, vol.21, no.2, pp.150-153, 2011 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 21 Issue: 2
  • Publication Date: 2011
  • Doi Number: 10.5455/bcp.20110410031809
  • Journal Name: KLINIK PSIKOFARMAKOLOJI BULTENI-BULLETIN OF CLINICAL PSYCHOPHARMACOLOGY
  • Journal Indexes: Science Citation Index Expanded, Scopus, TR DİZİN (ULAKBİM)
  • Page Numbers: pp.150-153

Abstract

Both Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are rare and life-threatening acute allergic reactions affecting the skin and mucous membranes. We report a case with SJS-TEN likely induced by inappropriate lamotrigine titration during the use of a lamotrigine and valproic acid regimen. The present case report supports the clinical evidence that combination of lamotrigine with other psychiatric drugs increases the frequency and severity of skin reactions. Therefore in polypharmacy, lamotrigine should be used more carefully and lamotrigine should be discontinued if any rash appears.